Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
140 Doctors are Online

Pain, light bleeding, clots, taken Percocet, done transvaginal US, taken depo shot, had HPV

User rating for this question
Very Good
Answered by
Practicing since : 2001
Answered : 11709 Questions
I am 28 years old, 5ft 7 in and I weigh 246 lbs. Before I had my children I had heavy bleeding and severe pain during my periods. I was also diagnosed with HPV at age 17. I have been on the depo shot for about 9 months without any bleeding or spotting previsiously (I was on the depo shot about 9 years ago). However, I started bleeding with really bad pelvic/abdominal, back and leg cramps. I had a transvaginal ultrasound and on the report it read:
UTERUS: Size (cm): length: 8.0 AP: 3.7 Width: 4.7
Myometrial echo pattern: Myometrial echopattern demonstrates a 1.5 x 1.3 cm myometrial fibroid in the anterior fundus.
Contour: Normal.
ENDOMETRIAL ECHO COMPLEX: Width (mm): 4, which is within normal limits. However, the endometrial cavity contains some irregular echogenic debris and is slightly distended.

There was no anexal masses and the cul-de-sac had no free fluid present.
I was prescribed percocets by an emergency room doctor,but I am still experiencing severe pain and light bleeding with small clots.
What does all this mean?
Posted Sat, 14 Apr 2012 in Vaginal and Uterus Health
Answered by Dr. Rakhi Tayal 1 hour later
Thanks for writing to us.
Your ultrasound report suggests a small intramural fibroid which is less likely to cause such an irregular and prolonged bleeding. Rest of the pelvic structures are within normal limits.
From the history it seems that you are having Dysfunctional uterine bleeding. Though diet and exercise can help to change the body, sometimes, acute hormone changes induced by them can cause irregular periods (called Dysfunctional Uterine Bleeding).

The etiology of such disorder can be psychological stress, weight (obesity, anorexia, or a rapid change), exercise, endocrinopathy, neoplasm, drugs, or it may be otherwise idiopathic.
Laboratory assessment of hemoglobin, luteinizing hormone (LH), follicle stimulating hormone (FSH), prolactin, T4, thyroid stimulating hormone (TSH), pregnancy (by βhCG), and androgen profile can be done.

The management of this condition would require treatment with progesterone to stabilize the endometrium and reduce bleeding. Oral contraceptive pills (OCPs) suppress endometrial development, reestablish predictable bleeding patterns, decrease menstrual flow, and lower the risk of iron deficiency anemia.

You might consult your OB-GYN who can do the needed tests and initiate the proper therapy.
I hope my answer and recommendations are adequate and helpful. Waiting for your further follow up queries if any.
Above answer was peer-reviewed by
Follow-up: Pain, light bleeding, clots, taken Percocet, done transvaginal US, taken depo shot, had HPV 44 minutes later
Everytime I have pain in my abdomen I have sharp pain on my right side that travels around my side to my lower back. This pain is always at it's worst when I am bleeding or spotting. Could Dysfunctional Uterine Bleeding cause this or the fibroid?
Answered by Dr. Rakhi Tayal 3 minutes later
Thanks for writing again.
Both DUB and fibroids can cause such a pain as these are uterine contractions which try to expel any clots from its cavity during active bleeding.
Wishing you an early recovery.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor